MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA AORTIC BIOPROSTHESIS; REPLACEMENT, HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT MAGNA AORTIC BIOPROSTHESIS; REPLACEMENT, HEART-VALVE
Model Number 3000
Medical Device Problem Code Gradient Increase (1270)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/09/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that this patient with a 29mm surgical aortic valve, implanted for four (4) years, underwent a valve-in-valve procedure due to stenosis.The tavr was performed with a 29mm 9600tfx.
 
Additional Manufacturer Narrative
Additional manufacturer narrative: the subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.There were no issues identified that would have impacted this event.Calcific degeneration is a common cause of bioprosthetic heart valve failures.Many factors contribute to the onset and propagation of calcification.These include patient factors (age, disease state, pharmacological intervention, etc.), mechanical stress related to the valve's hemodynamic performance, and glutaraldehyde fixation of tissue.Of these, the fixation process is a relatively minor contributor to calcification for edwards' tissue valves due to anti-calcification treatments during manufacturing.Though numerous studies have been conducted on preventive calcification strategies in bioprosthetic heart valves, the causes of calcification are not fully understood and there are still no mechanisms or medical therapies which fully prevent bioprostheses from calcifying.Calcification is most commonly related to patient factors and is not usually an indication of a device malfunction.The most likely cause is patient factors, including cad and hyperlipidemia.
 
Event or Problem Description
It was reported that this patient with a 29mm 3000 aortic valve, implanted for four (4) years, underwent a valve-in-valve procedure due to calcification, degeneration, and severe aortic stenosis.The patient presented with dyspnea and chronic diastolic chf.The tavr was performed with a 29mm 9600tfx without complications.The patient was transferred to the imu unit in stable condition.On pod #1, the patient was discharged.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT MAGNA AORTIC BIOPROSTHESIS
Common Device Name
REPLACEMENT, HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
reginald santos
1 edwards way
mailstop ant 6.1
irvine, CA 92614
9492502731
MDR Report Key14886981
Report Number2015691-2022-06521
Device Sequence Number12339047
Product Code DYE
UDI-Device Identifier00690103162288
UDI-Public(01)00690103162288(17)190104
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
NI
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/04/2019
Device Model Number3000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/09/2022
Supplement Date Received by Manufacturer06/24/2022
07/28/2022
Initial Report FDA Received Date07/01/2022
Supplement Report FDA Received Date07/20/2022
08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/05/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Hospitalization; Required Intervention;
Patient Age80 YR
Patient SexMale